Alert archive / Michigan / Gale Watches in 2021
Gale Watch 5, NWS Marquette, MI
NWS Marquette, MI issued this gale watch at Mar 9, 2021, 4:02 AM EST. It took effect at Mar 10, 2021, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2021, 4:02 AM EST (09:02 UTC)
- In effect from
- Mar 10, 2021, 7:00 PM EST
- Expired
- Mar 9, 2021, 9:20 PM EST
- In force
- Issued by
- NWS Marquette, MI
The text
As transmitted.
155 WHUS73 KMQT 090902 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 402 AM EST Tue Mar 9 2021 LMZ221-091715- /O.CON.KMQT.SC.Y.0020.210309T2100Z-210310T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 402 AM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 4 PM this afternoon to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-091715- /O.CON.KMQT.SC.Y.0020.210309T2100Z-210311T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 402 AM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 4 PM this afternoon to 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ162-263-264-091715- /O.NEW.KMQT.GL.A.0005.210311T0000Z-210311T0800Z/ Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- 402 AM EST Tue Mar 9 2021 /302 AM CST Tue Mar 9 2021/ ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and waves 6 to 11 ft possible. * WHERE...Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM, Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park and Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
3 follow-up statements
957 WHUS73 KMQT 091559 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1059 AM EST Tue Mar 9 2021 LMZ221-100000- /O.CON.KMQT.SC.Y.0020.210309T2100Z-210310T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 1059 AM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 4 PM this afternoon to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-100000- /O.CON.KMQT.SC.Y.0020.210309T2100Z-210311T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1059 AM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 4 PM this afternoon to 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ162-263-264-100000- /O.CON.KMQT.GL.A.0005.210311T0000Z-210311T0800Z/ Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- 1059 AM EST Tue Mar 9 2021 /959 AM CST Tue Mar 9 2021/ ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and waves 7 to 10 ft possible. * WHERE...Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM, Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border and Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
731 WHUS73 KMQT 092129 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 429 PM EST Tue Mar 9 2021 LMZ221-100530- /O.CON.KMQT.SC.Y.0020.000000T0000Z-210310T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 429 PM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Southeast to south winds 10 to 15 kt with gusts up to 30 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-100530- /O.CON.KMQT.SC.Y.0020.000000T0000Z-210311T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 429 PM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WHAT...Southeast winds 10 to 15 kt with gusts up to 25 kt early becoming south winds 10 to 20 kt with gusts up to 30 kt. Waves 5 to 8 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ240>244-100530- /O.EXA.KMQT.GL.A.0005.210311T0000Z-210311T0800Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 429 PM EST Tue Mar 9 2021 /329 PM CST Tue Mar 9 2021/ ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and waves 6 to 9 ft possible. * WHERE...Saxon Harbor WI to Black River MI, Black River to Ontonagon MI, Ontonagon to Upper Entrance of Portage Canal MI, Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LSZ162-263-264-100530- /O.CON.KMQT.GL.A.0005.210311T0000Z-210311T0800Z/ Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- 429 PM EST Tue Mar 9 2021 /329 PM CST Tue Mar 9 2021/ ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 12 ft possible. * WHERE...Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM, Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border and Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ TAP
273 WHUS73 KMQT 100220 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 920 PM EST Tue Mar 9 2021 LSZ162-240>244-263-264-101030- /O.UPG.KMQT.GL.A.0005.210311T0000Z-210311T0800Z/ /O.NEW.KMQT.GL.W.0008.210311T0000Z-210311T0800Z/ Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- 920 PM EST Tue Mar 9 2021 /820 PM CST Tue Mar 9 2021/ ...GALE WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ WEDNESDAY TO 3 AM EST /2 AM CST/ THURSDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and waves 6 to 11 ft expected. * WHERE...Portions of Western Lake Superior. * WHEN...From 7 PM EST /6 PM CST/ Wednesday to 3 AM EST /2 AM CST/ Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ221-101030- /O.CON.KMQT.SC.Y.0020.000000T0000Z-210310T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 920 PM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-101030- /O.CON.KMQT.SC.Y.0020.000000T0000Z-210311T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 920 PM EST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt becoming southwest winds 5 to 15 kt with gusts up to 25 kt late. Waves 5 to 8 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale watch went out at Mar 9, 3:49 AM EST, 13 minutes earlier.
Area forecast discussion, Mar 9, 3:49 AM EST, 13 minutes before
Area Forecast Discussion National Weather Service Marquette MI 349 AM EST Tue Mar 9 2021 .SHORT TERM...(This evening through Tuesday) Issued at 258 PM EST MON MAR 8 2021 Current RAP analysis and GOES WV imagery show a shortwave that was responsible for the clouds, breezy winds, and very light pcpn yesterday is moving off to the northeast towards the James Bay with high pressure taking control over Upper Michigan today. As the high moves overhead, stubborn clouds that were around the north and ease will clear out except for the far east around Newberry and the Mackinaw Straits. Otherwise, expect partly to mostly sunny skies for the afternoon and evening. With the clearing and light winds tonight, areas of patchy fog are possible tonight with more moisture in air as dewpoints from the afternoon will be in the upper 20s to low 30s. Clouds will slowly begin to filter back in early Tuesday, continuing through the day as a sfc low will track up through the northern plains with the high shifting slightly east towards New England. This will result in tightening pressure gradient again, bringing breezy south to southeast winds for the afternoon and evening Tuesday. Could see higher gusts along the Lake Superior shoreline in the downsloping areas. Next chance of pcpn will come late Tuesday into Wednesday ahead of next system. Temperature will be once again unseasonably mild for this time of year as our average high is only 32. Highs this afternoon will be in the 40s to low 50s across the south along the WI border. Lows tonight will mostly in the 20s with some upper teens over the traditional cool spots in the interior west. Tomorrow will be slightly warmer with more waa moving in with breezy southerly winds across the area with mid to upper 40s for the east with the cooler air from Lake Michigan but 50s are likely across the west half and maybe even a 60 along the WI border. .LONG TERM...(Wednesday through Monday) Issued at 349 AM EST TUE MAR 9 2021 Most of the interest in the long term continues to be on the system moving through Wednesday and Wednesday night. Overall, it appears the GFS has caved to the EC/UKMET with the handling of the low pressure system that rides across Lake Superior Wednesday night into Thursday morning. In addition, the GEFS members (at least as of the 18z GEFS run) are much more clustered around the ensemble mean low, which leads to a higher confidence in the track of the low. The surface low is expected to track from south-central Minnesota to northwest Wisconsin to central Lake Superior, which is not a favorable track for significant winter weather in the U.P. However, despite this emerging consensus in the track of the low, there is still noteworthy uncertainty in what actually happens in terms of sensible weather across the west half of the CWA. The NAM and GFS continue to show a period of strong fgen in the 900- 800 mb layer over the western U.P. in about the 00z-09z time frame. Max wet bulbs in the 925 to 700 mb layer approach or exceed +3 C at the same time as surface temps fall below freezing. Compared to yesterday's runs, there is actually more of a freezing rain signal this morning in both the NAM and GFS. In addition fgen forcing, NE flow in the lowest couple thousand feet will provide upslope lift for enhanced precip over the higher terrain of the west half - depending on the exact track of the surface low (a farther west track like in the UKMET would not support any upslope precip). The big question here is still just how quickly surface temperatures cool below freezing. While the NAM and GFS show a freezing rain signal, the Euro does not. In addition to just the deterministic Euro, the EPS show an overall warmer signal as well. Using Kenton as a proxy for this area of the western U.P., the 12z EPS shows the 25th percentile of surface temps being above freezing while precipitation is falling. In other words, more than 75% of the Euro ensemble members would NOT support freezing rain. The NAM and GFS cap model skin temps at 32 F when there is snow cover, and are sometimes notorious for keeping surface air temps too cold on top of a melting snowpack. The Euro and Canadian handle surface air temps over melting snowpacks better. However, the Canadian is also cold enough to support some freezing rain. On top of all that, the difference between surface air temps and surface "skin" temps could be noteworthy as well. The area where the NAM and GFS have significant freezing rain is also the area where temps will be in the upper 50s to near 60 today, and above freezing for about 36 straight hours before the supposed changeover to freezing rain. So what looks like a classic freezing rain sounding could end up having a very poor ice accretion efficiency as the latent heat release of freezing keeps temps just warm enough for mostly plain rain. For all of these reasons, did my best to cap freezing rain at chance wording and inflate rain probabilities. However, a few patches of freezing rain as the predominant ptype probably still slipped through. Have issued an SPS to mention the possibility of light icing but downplay the significance. The other concern with this system will be the potential for minor flooding. Therefore, the SPS also mentions that possibility. The combination of heavy rain and snowmelt Wednesday evening could lead to ponding of water on roads and some minor rises on area rivers. However, WPC QPF was at or above the 90th percentile of guidance for the entirety of this event, so QPF was adjusted downward closer to a blend of the NAM/GFS/Euro. In addition, the rates don't look particularly impressive. Probabilities of >0.5" of rain per 6 hours are very low - 15% at most, and for the overwhelmingly majority of the area it is 5-10% or less. Therefore, decided that a Flood Watch was not necessary and will message the potential for minor ponding on roadways and minor rises on area rivers in the SPS and on social media instead. Picking things back up Thursday morning... some light lake enhanced wraparound snow showers may persist into the day Thursday across the Keweenaw but will diminish by the afternoon. For Friday, the models continue to advertise a brief cold shot. While it will be cold enough for lake effect snow showers, it's still a toss-up if there will be enough moisture to support anything of significance. If there is enough moisture, there could be an inch or two of light snow showers across the east half of the typical NW wind LES belts. Have included chance POPs for Friday and Friday evening. Regardless of any lake effect, the brief cold shot will be a stark reminder that March is still a winter month in these parts. The core of the cold air should move overhead in the afternoon which means that even with some bright March sun (which, again, depends on how much moisture there is), temps will only make it into the low 30s for highs in most areas (warmer south central). After that, ridging builds in for the weekend leading to clear skies and temps warming back to near normal on Saturday and then above normal on Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday evening) Issued at 948 PM EST MON MAR 8 2021 VFR conditions are expected for all sites until Tue evening when MVFR cigs move in. Some LLWS should work from west-to-east Tue, with KIWD seeing LLWS starting in the morning, KCMX seeing LLWS starting in the early afternoon, and KSAW seeing LLWS starting in the late afternoon. This LLWS, associated with a low pressure passing to our west, should continue to and past the end of the TAF period as another low pressure approaches the area from the southwest. The wind will get gusty at all sites on Tue as well. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 258 PM EST MON MAR 8 2021 Winds have been slow to ease as the shortwave from this morning is slowly moving away. Winds will fall below 20 knots tonight into Tuesday before turning south to southeast Tuesday afternoon and increasing to 20-30 knots over the central and eastern parts of the lake with a few gale force gusts to 35 knots possible. Winds will be at or below 20 knots Wednesday morning and becoming northerly. A cold front will cross the lake on Friday, increasing to 15-25 knots with the potential for gales as well. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JH LONG TERM...RJC AVIATION...07 MARINE...JH
Hazardous weather outlook, Mar 8, 4:12 PM EST, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 412 PM EST Mon Mar 8 2021 MIZ001>007-009>014-084-085-092115- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 412 PM EST Mon Mar 8 2021 /312 PM CST Mon Mar 8 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A system moving through the Upper Great Lakes Wednesday afternoon and night will bring moderate rainfall to Upper Michigan. This rain combined with expected snowmelt could result in minor ponding on roads. Depending on the track of the system, rain could mix with wet snow Wednesday night, mainly across the western half of Upper Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-092115- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 412 PM EST Mon Mar 8 2021 /312 PM CST Mon Mar 8 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few southerly gale force gusts are possible over the east half of Lake Superior Tuesday afternoon and night. West to northwest gales are possible over the east half of Lake Superior on Friday. See the latest Open Lake Forecast for more details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-092115- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 412 PM EST Mon Mar 8 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some gale force gusts will be possible Tuesday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JP
In the hours before
Special weather statement, Mar 9, 3:49 AM EST, 13 minutes before
Special Weather Statement National Weather Service Marquette MI 349 AM EST Tue Mar 9 2021 MIZ001>005-009>011-084-092300- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Gogebic- Iron-Dickinson-Southern Houghton- Including the cities of Copper Harbor, Ontonagon, Houghton, Hancock, L'Anse, Gwinn, Marquette, Ironwood, Iron River, Iron Mountain, Kenton, and Sidnaw 349 AM EST Tue Mar 9 2021 /249 AM CST Tue Mar 9 2021/ ...MINOR FLOODING POSSIBLE WEDNESDAY FOLLOWED BY A CHANCE FOR LIGHT FREEZING RAIN WEDNESDAY EVENING... A storm system lifting northeast across Upper Michigan Wednesday and Wednesday night will bring a period of moderate to heavy rain to the area. Rainfall totals of around an inch are expected. This rain, along with melting snow, could lead to some ponding of water on area roadways and minor rises on area rivers. Wednesday evening, the rain may change over to a mix of snow and freezing rain. The best chance of freezing rain is over the highest elevations. There is some uncertainty around whether it will be cold enough for ice to form. If temperatures end up being cold enough, there could be up to a tenth of an inch of ice accumulation, mainly on elevated surfaces. RJC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:39 PM EST | Small Craft Advisory | MQT | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.